(Memphis) WREG On Your Side Investigators found a product recall notice on the pharmacy store shelf in place of Excedrin Migraine.
The popular headache medicine was recalled in January, along with several other products made by Novartis after complaints of chipped and broken pills.
The company even stopped production and shipments from one of its facilities and there’s no word on when the product will be back on store shelves.
Now, there’s an even bigger headache for migraine sufferers!
A quick Ebay search and we found one auction for 50-two-tablet packs of Excedrin Migraine for $174.99.
Believe it or not, there’s a market for it.
We found comments posted online like, “Excedrin’s the only thing that work’s for me.”
Also, “Excedrin is the only thing that takes away my migraine!”
Pharmacist Dr. Charles Champion encourages consumers to search for another brand,
“It’s only acetaminophen, which is Tylenol, then you can put, then you have caffeine in it.”
The migraine medicine also contains aspirin, so the key is to look for something with the same ingredients.
We found a pharmacy brand bottle of 100 caplets for just under $9, the larger package is around $16.
According to Dr. Champion, it’s not just price consumers should worry about when purchasing meds online.
He says there’s an even greater health risk, “This is really wrong because you don’t know what you’re getting if it’s not coming from a pharmaceutical source.”
The Excedrin products involved in the recall had an expiration date of December 20, 2014 or earlier.
Click here for more information from Novartis.